How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10588
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

66.never really any eye problems except I use 2.0 readers

Resolved Question:

I am 66.never really any eye problems except I use 2.0 readers. If anything I am farsighted. I am currently under a lot of pressure. My blood pressure this past week is hovering at the 150/85 area even though I take a small dosage of Lucentiprill. Two days ago I had a sudden appearance of what would be best characterized as a small black elongated spider web in my left eye. That night I started having concave white flashes in the corner of my eye ( they would only come on in dark surroundings and go away even when there is only low level articial light). Yesterday morning, the black spidery lines disappeared. Today, they came back but are slowly disappearing again. Thoughts?
Submitted: 4 years ago.
Category: Eye
Expert:  Dr. Rick replied 4 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

It sounds like you are experiencing a posterior vitreous detachment. This is not related to your high blood pressure or the stress you are under.

Dr. Rick :

You are likely experiencing a PVD or posterior vitreous detachment, a common event that happens in many people.

You have a thick gel material in the middle of your eyes called the vitreous. Over time as it liquefies, this gel material collapses on itself, forms little clumps that you can see as dots, lines or bugs. As these clumps form the vitreous pulls away from the wall of the eye. In the process it can stimulate the retina -- causing the flashes that you may see.

It is recommended that you see your ophthalmologist to look at the retina to make sure there are no problems such as a retinal hole or tear. In most cases, there are no problems, but this exam is precautionary and allows for preventative treatment of any lesions that are found.

If you notice a sudden increase in floaters, flashes of light (like a lightning storm), or a shadow/veil in the periphery of your vision, this can be worrisome for a retinal detachment. You would need to contact your ophthalmologist promptly in that case.


Dr. Rick :

Stop using the visine. It will not affect these floaters and will tend to irritate your eye if used too much. You can use artificial tears to soothe your eyes if needed.

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.



Dr. Rick :

I see that you are offline. We can use the Q&A system to 'text message' each other. An email will be sent to each of us every time something is posted to this thread.


Expert:  Dr. Rick replied 4 years ago.
Let me know if there are there any other concerns or issues you would like to discuss on this topic.
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions